Texas, 2008Drought in Texas, December 1 to 31, 2008
December 1 to 31, 2008 · NWS CRP · 13 events in 13 counties and zones
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Nov 30, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CST SUN NOV 30 2008
.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDS THRU THE TAF PERIOD. NW WINDS MAY BCM GUSTY
BTWN 17-22 KTS FM 16Z-22Z ALONG AND NE OF THE I-37 CORRIDOR. SCT
TO BKN MID LVL CLOUDS (10-12K FT) WILL CONT ALONG AND NE OF I-37
THRU MIDDAY MON.
&&
.PREV DISCUSSION... /ISSUED 942 PM CST SUN NOV 30 2008/
DISCUSSION...SCATTERED TO AT TIMES BROKEN MID LEVEL CLOUDS WILL
TRAVERSE THE NORTHEAST HALF OF THE CWA THROUGH MONDAY MORNING...
FROM THE NORTHWEST TO THE SOUTHEAST. ADJUSTED CLOUD COVER TO
REFLECT THIS. ADJUSTED TEMPS UP A COULD OF DEGREES ACROSS PORTIONS
OF THE AREA (ESPECIALLY NORTHEAST) BASED UPON TRENDS THROUGH THE
EVENING...CLOUD COVER AND A SLIGHT INCREASE IN WIND SPEEDS
OVERNIGHT.
MARINE...HOISTED SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS.
WINDS ACROSS THE NORTHERN OFFSHORE WATERS ARE ALREADY 20 TO 25
KNOTS. ACROSS THE SOUTHERN OFFSHORE WATERS...WIND SPEEDS WILL
INCREASE TO AROUND 20 KNOTS EARLY MONDAY MORNING. THE NORTHERN
NEARSHORE WATERS MAY ALSO INCREASE TO AROUND 20 KNOTS...BUT WAS
NOT AS CONFIDENT SO LEFT THIS ZONE IN SCEC.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 44 73 47 78 64 / 0 0 0 0 10
VICTORIA 39 70 40 77 59 / 0 0 0 0 10
LAREDO 46 75 47 82 61 / 0 0 0 0 0
ALICE 41 74 40 80 62 / 0 0 0 0 0
ROCKPORT 45 72 51 77 67 / 0 0 0 0 10
COTULLA 39 73 41 82 58 / 0 0 0 0 0
KINGSVILLE 41 74 43 79 64 / 0 0 0 0 10
NAVY CORPUS 48 73 52 77 68 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
SMALL CRAFT ADVISORY UNTIL 12 PM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM.
&&
JR/76...SHORT TERMHazardous weather outlook, Nov 30, 5:31 AM CST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CST SUN NOV 30 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR THE COASTAL
WATERS 20 TO 60 NM OFFSHORE. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TM/JV
Drought, Aransas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Bee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Calhoun
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Duval
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Goliad
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Jim Wells
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, La Salle
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Live Oak
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, McMullen
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Nueces
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Refugio
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Refugio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, San Patricio
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
Drought, Victoria
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
During December, drought conditions persisted across South Texas, and even intensified in some areas. By the end of December, extreme drought conditions existed across Goliad and Victoria counties. Severe drought conditions existed across Live Oak, Bee, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during December continued to be agricultural in drought counties. Forage was sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during the month, especially with the use of fireworks with the approach of New Years. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Illinois, December 1, 20084 deaths · 7 events
- Winter Weather in Kansas, December 1, 20081 death · 2 injured · $25,000 · 1 event
- Winter Storm in Wisconsin, December 1, 20081 death · 2 injured · 8 events
- Winter Storm in Wisconsin, December 1, 200820 injured · 6 events
- Drought in Texas, December 1 to 31, 2008$500,000 · 2 events
- Dense Fog in California, December 1, 20085 injured · 1 event
- Drought in Tennessee, December 1 to 31, 200820 events
- Heavy Snow in Michigan, December 1, 200816 events
- Drought in Wisconsin, December 1 to 31, 200815 events
- Winter Weather in Georgia, December 1, 20081 injured · 4 events
- Drought in Virginia, December 1 to 15, 200810 events
- Winter Weather in Colorado, December 1, 2008$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144846, 144847, 144849, 144850, 144851, 144852, 144854, 144855, 144856, 144857, 144858, 144860, 144861.